Alert archive / Nebraska / Tornado Warnings in 2014
Tornado Warning 17, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Jun 16, 2014, 4:12 PM CDT for Cuming County, Stanton County, Wayne County, Nebraska. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2014, 4:12 PM CDT (21:12 UTC)
- Expired
- Jun 16, 2014, 5:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 2.0 in
Counties Cuming County, NE, Stanton County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 97 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 4:16 PM CDT | TORNADO | 4 W Wisner, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 3:07 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -485 J/kg
- Mixed-layer LCL
- 1667 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
103
WFUS53 KOAX 162112
TOROAX
NEC039-167-179-162200-
/O.NEW.KOAX.TO.W.0017.140616T2112Z-140616T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
412 PM CDT MON JUN 16 2014
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN WAYNE COUNTY IN NORTHEAST NEBRASKA...
NORTHWESTERN CUMING COUNTY IN NORTHEAST NEBRASKA...
NORTHEASTERN STANTON COUNTY IN NORTHEAST NEBRASKA...
* UNTIL 500 PM CDT
* AT 412 PM CDT...A CONFIRMED TORNADO WAS LOCATED ABOUT 2 MILES
SOUTHWEST OF PILGER...OR 17 MILES EAST OF NORFOLK...MOVING
NORTHEAST AT 25 MPH.
HAZARD...DAMAGING TORNADO AND HAIL UP TO TWO INCHES IN DIAMETER.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THE TORNADO WILL BE NEAR...
PILGER AROUND 415 PM CDT.
WISNER AROUND 430 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE 8
MILES SOUTH OF WAYNE.
THIS INCLUDES HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 90 AND
101.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4195 9711 4198 9717 4217 9702 4218 9692
4209 9683 4202 9684
TIME...MOT...LOC 2112Z 230DEG 22KT 4199 9709
TORNADO...OBSERVED
HAIL...2.00IN
$$
BOUSTEAD5 follow-up statements
833
WWUS53 KOAX 162117
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
417 PM CDT MON JUN 16 2014
NEC039-167-179-162200-
/O.CON.KOAX.TO.W.0017.000000T0000Z-140616T2200Z/
WAYNE NE-CUMING NE-STANTON NE-
417 PM CDT MON JUN 16 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
SOUTHEASTERN WAYNE...NORTHWESTERN CUMING AND NORTHEASTERN STANTON
COUNTIES...
AT 417 PM CDT...A CONFIRMED TORNADO WAS LOCATED NEAR PILGER...OR 18
MILES EAST OF NORFOLK...MOVING NORTHEAST AT 30 MPH.
HAZARD...DAMAGING TORNADO AND TWO INCH HAIL.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS TORNADO WILL BE NEAR...
WISNER AROUND 430 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE 8
MILES SOUTH OF WAYNE.
THIS INCLUDES HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 90 AND
101.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4195 9711 4198 9717 4217 9702 4218 9692
4209 9683 4202 9684
TIME...MOT...LOC 2117Z 237DEG 24KT 4201 9705
TORNADO...OBSERVED
HAIL...2.00IN
$$
BOUSTEAD276
WWUS53 KOAX 162123
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
423 PM CDT MON JUN 16 2014
NEC039-167-179-162200-
/O.CON.KOAX.TO.W.0017.000000T0000Z-140616T2200Z/
WAYNE NE-CUMING NE-STANTON NE-
423 PM CDT MON JUN 16 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
SOUTHEASTERN WAYNE...NORTHWESTERN CUMING AND NORTHEASTERN STANTON
COUNTIES...
AT 422 PM CDT...2 CONFIRMED TORNADOES WERE OBSERVED...ONE WAS JUST
NORTHEAST OF PILGER AND THE OTHER WAS ABOUT 4 MILES WEST NORTHWEST
OF WISNER. THE TORNADOES WERE MOVING NORTHEAST AT 35 MPH.
HAZARD...DAMAGING TORNADO AND TWO INCH HAIL.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN WAYNE...NORTHWESTERN CUMING AND NORTHEASTERN STANTON
COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...8 MILES SOUTH OF
WAYNE.
THIS INCLUDES HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 93 AND
101.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4196 9706 4205 9712 4217 9702 4218 9692
4209 9683 4202 9684
TIME...MOT...LOC 2122Z 228DEG 37KT 4203 9697
TORNADO...OBSERVED
HAIL...2.00IN
$$
BOUSTEAD374
WWUS53 KOAX 162128
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
428 PM CDT MON JUN 16 2014
NEC039-167-179-162200-
/O.CON.KOAX.TO.W.0017.000000T0000Z-140616T2200Z/
WAYNE NE-CUMING NE-STANTON NE-
428 PM CDT MON JUN 16 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
SOUTHEASTERN WAYNE...NORTHWESTERN CUMING AND NORTHEASTERN STANTON
COUNTIES...
AT 427 PM CDT...A CONFIRMED TORNADO WAS LOCATED ABOUT 3 MILES NORTH
OF WISNER...OR 24 MILES EAST OF NORFOLK...MOVING NORTHEAST AT 40 MPH.
HAZARD...DAMAGING TORNADO AND TWO INCH HAIL.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN WAYNE...NORTHWESTERN CUMING AND NORTHEASTERN STANTON
COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...8 MILES SOUTH OF
WAYNE.
THIS INCLUDES HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 96 AND 99.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4200 9703 4205 9712 4217 9702 4218 9692
4209 9683 4202 9684
TIME...MOT...LOC 2127Z 206DEG 35KT 4208 9695
TORNADO...OBSERVED
HAIL...2.00IN
$$
BOUSTEAD749
WWUS53 KOAX 162133
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
433 PM CDT MON JUN 16 2014
NEC167-162143-
/O.CAN.KOAX.TO.W.0017.000000T0000Z-140616T2200Z/
STANTON NE-
433 PM CDT MON JUN 16 2014
...THE TORNADO WARNING FOR NORTHEASTERN STANTON COUNTY IS
CANCELLED...
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY AFTERNOON
FOR SOUTHWEST IOWA AND NORTHEAST NEBRASKA.
LAT...LON 4203 9702 4217 9702 4218 9692 4209 9683
4206 9683
TIME...MOT...LOC 2133Z 228DEG 20KT 4209 9695
$$
NEC039-179-162200-
/O.CON.KOAX.TO.W.0017.000000T0000Z-140616T2200Z/
WAYNE NE-CUMING NE-
433 PM CDT MON JUN 16 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
SOUTHEASTERN WAYNE AND NORTHWESTERN CUMING COUNTIES...
AT 433 PM CDT...A CONFIRMED TORNADO WAS LOCATED 7 MILES NORTH OF
WISNER...OR 24 MILES EAST OF NORFOLK...MOVING NORTHEAST AT 30 MPH.
HAZARD...DAMAGING TORNADO AND TWO INCH HAIL.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
8 MILES SOUTH OF WAYNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4203 9702 4217 9702 4218 9692 4209 9683
4206 9683
TIME...MOT...LOC 2133Z 228DEG 20KT 4209 9695
TORNADO...OBSERVED
HAIL...2.00IN
$$
BOUSTEAD725
WWUS53 KOAX 162146
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
446 PM CDT MON JUN 16 2014
NEC039-179-162155-
/O.CAN.KOAX.TO.W.0017.000000T0000Z-140616T2200Z/
WAYNE NE-CUMING NE-
446 PM CDT MON JUN 16 2014
...THE TORNADO WARNING FOR SOUTHEASTERN WAYNE AND NORTHWESTERN CUMING
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED INTO A DIFFERENT
TORNADO WARNING. THEREFORE THIS WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY AFTERNOON
FOR SOUTHWEST IOWA AND NORTHEAST NEBRASKA.
REMEMBER...A TORNADO WARNING STILL REMAINS IN EFFECT FOR SOUTHEAST
WAYNE...NORTHERN CUMING AND NORTHWEST THURSTON COUNTIES UNTIL 515
PM.
LAT...LON 4203 9702 4217 9702 4218 9692 4209 9683
4206 9683
TIME...MOT...LOC 2142Z 230DEG 22KT 4214 9687
$$
BOUSTEADWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Jun 16, 6:48 AM CDT, 9 hours 24 minutes earlier.
Area forecast discussion, Jun 16, 6:48 AM CDT, 9 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 648 AM CDT MON JUN 16 2014 .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 330 AM CDT MON JUN 16 2014 ELEVATED CONVECTION IS TRYING TO INITIATE ACROSS CENTRAL NEBRASKA ON THE NOSE OF A 45-50 KNOT LOW LEVEL JET...WHICH IS ALSO COINCIDENT WITH THE INCREASE OF GULF MOISTURE AS THETAE ADVECTION CONTINUES FROM THE SOUTHERN PLAINS. THIS CLUSTER OF SHOWERS IS EXPECTED TO CONTINUE TO STRENGTHEN THROUGH DAYBREAK AND BECOME A CLUSTER OF POTENTIALLY STRONG THUNDERSTORMS THAT COULD HAVE SOME LARGE HAIL YET THIS MORNING. RAP CONTINUES TO MOVE THIS INTO PRIMARILY NORTHEAST NEBRASKA THROUGH THE MORNING...BUT AS DAYTIME HEATING BEGINS AFTER SUNRISE...COULD SEE A SOUTHWARD EXTENSION THROUGH THE REMAINDER OF THE FORECAST AREA THAT WILL CONTINUE TO SLOWLY PUSH EAST THROUGH THE MORNING. WILL HAVE UP TO 50 PERCENT CHANCE OF STORMS IN NORTHEAST NEBRASKA THIS MORNING...BUT JUST 20 TO 30 PERCENT SOUTHWARD ACROSS REMAINDER OF FORECAST AREA. THERE IS A BROAD AREA OF LOW PRESSURE ACROSS THE FRONT RANGE EARLY THIS MORNING...WITH A PSEUDO WARM WARM FRONT EXTENDING EAST SOUTHEAST FROM THE LOW...WHICH IS ALSO PRIMARILY THE LEADING EDGE OF UPPER 60S/NEAR 70 DEWPOINTS THAT WILL ALSO OVERSPREAD THE REGION TODAY. H85 DEWPOINT MOISTURE ALSO SUBSTANTIALLY INCREASES THROUGH THE DAY...RESULTING IN HIGH INSTABILITY DEVELOPING... COMBINED WITH DEEP BULK SHEAR OF 40 TO 50 KNOTS. AFTER THE MORNING ACTIVITY...THERE MAY BE AN HOUR OR TWO BREAK...WITH ADDITIONAL THUNDERSTORMS DEVELOPING BY MID/LATE AFTERNOON THAT WILL CONTINUE THROUGH THE EVENING. BY THEN...THE REAL WARM FRONT COULD BE MOVING THROUGH THE NORTH PART OF THE FORECAST AREA. STEEP MID LEVEL LAPSE RATES ALSO ACROSS THE REGION ALONG WITH VERY HIGH INSTABILITY WITH CAPE VALUES FROM 2000-4000 J/KG SHOULD ALLOW FOR VERY LARGE HAIL TO DEVELOP WITHIN SUPERCELLS THIS AFTERNOON/EVENING. BELIEVE THE REAL TORNADO THREAT WILL PROBABLY BE IN OUR FAR NORTHERN FORECAST AREA CLOSER TO THE WARM FRONT SAY BETWEEN KOMA AND SUX...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE ACROSS THE REMAINDER OF THE AREA SOUTHWARD FROM THE FRONT. WHATEVER DEVELOPS WOULD PROBABLY MOSTLY BE OVER BY 06Z...WITH FOCUS SHIFTING EAST OF THE FORECAST AREA BY THEN. SPC DOES HAVE THE REGION IN A SLIGHT RISK FOR SEVERE STORMS AND HAVE NO DOUBT WE'LL HAVE WATCHES ISSUED AT SOME POINT. COULD SEE A WATCH YET THIS MORNING FOR HAIL THAT MIGHT CLIP PORTIONS OF NORTHEAST NEBRASKA...THEN ADDITIONAL SEVERE WEATHER THREAT THIS AFTERNOON AND EVENING. THEREAFTER...WE'RE LOOKING AT A COUPLE OF HOT AND HUMID DAYS FOR TUESDAY AND WEDNESDAY. HIGHS SHOULD EASILY REACH THE LOWER/MID 90S TUESDAY...AND WHEN COMBINED WITH DEWPOINTS IN THE UPPER 60S/LOWER 70S...SHOULD SEE HEAT INDEX VALUES IN THE UPPER 90S TO LOWER 100S. AND WHILE THIS IS BELOW HEAT ADVISORY CRITERIA...IT WILL BE THE FIRST REALLY HOT/HUMID DAY WE'VE EXPERIENCED THIS YEAR. BREEZY SOUTHWESTERLY WINDS WILL WILL NOT OFFER MUCH COOLING EITHER. THE SREF AND GFS DO HINT AT ISOLATED STORM DEVELOPMENT TUESDAY EVENING... BUT BELIEVE WE WILL BE EFFECTIVELY CAPPED WITH H70 TEMPS OF +11 TO +12 ACROSS THE AREA...THUS WILL LEAVE IT DRY TUESDAY NIGHT WITH MUGGY CONDITIONS AND LOWS ONLY IN THE LOWER/MID 70S. WEDNESDAY IS ANOTHER HOT DAY WITH HIGHS IN THE LOWER 90S AND JUST AS HUMID AS TUESDAY...WITH HEAT INDEX VALUES AGAIN IN THE UPPER 90S. THERE IS A FRONTAL BOUNDARY AND ASSOCIATED UPPER WAVE APPROACHING THE AREA FROM THE WEST...BUT BELIEVE CONVECTION WILL HOLD OFF IN OUR AREA UNTIL WEDNESDAY NIGHT AND FEEL THAT SREF MAY BE TOO QUICK ON DEVELOPMENT. .LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY) ISSUED AT 330 AM CDT MON JUN 16 2014 AFOREMENTIONED WAVE MOVES INTO THE REGION WEDNESDAY NIGHT THEN ACROSS THE AREA ON THURSDAY. THIS SHOULD BRING IN ANOTHER GOOD CHANCE OF STORMS WITH 40-60 PERCENT CHANCE...WHICH PUSHES THROUGH THE AREA ON THURSDAY AND EAST/OUT OF THE REGION THURSDAY NIGHT. ANOTHER WAVE MATERIALIZES ON THE GFS BY FRIDAY AND MOVES THROUGH THE AREA FRIDAY NIGHT ALTHOUGH THE ECMWF IS GENERALLY DRY...SO CONFIDENCE THAT FAR OUT IS TYPICALLY LOW. WILL OPT FOR A DRY FORECAST SATURDAY...BUT MODELS DO HINT AT ANOTHER WEAK FRONT IN THE AREA. && .AVIATION...(12Z TAFS FOR KOFK...KLNK AND KOMA.) ISSUED AT 642 AM CDT MON JUN 16 2014 AVIATION CONCERNS TODAY WILL BE RETURN OF DEEP MOISTURE... FOG...STRATUS AND CONVECTION ALONG WITH STRENGTHENING LOW LEVEL WINDS. AN AREA OF SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPED OVER CENTRAL NEBRASKA AND THESE WILL CONTINUE TO SHIFT EAST THIS MORNING. KOFK SHOULD SEE THE BEST COVERAGE AND WILL INCLUDE A TEMPO GROUP THERE SHOULD BE MORE ISOLATED IN NATURE AT KOMA AND KLNK WITH SOME MVFR/IFR/PATCHY LIFT CIGS AND VSBYS. THERE MAY BE A BREAK IN THE ACTIVITY LATE THIS MORNING WITH COVERAGE INCREASING IN THE AFTERNOON AND EVENING AGAIN. INSTABILITY GREATLY INCREASES THIS AFTERNOON AND WILL NEED TO WATCH STRENGTH OF STORMS FOR HAIL AND HIGH WINDS. IF WARM MID LEVEL TEMPERATURES MOVE IN...THESE MAY LIMIT TSTORM COVERAGE AT KLNK AND KOMA THIS AFTERNOON. LIGHT SOUTHEAST WINDS EARLY...WILL QUICKLY STRENGTHEN TO 15 TO 25 KTS WITH GUSTS TO 30KTS THROUGH THE AFTERNOON. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...DEWALD LONG TERM...DEWALD AVIATION...ZAPOTOCNY
Hazardous weather outlook, Jun 16, 5:01 AM CDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 501 AM CDT MON JUN 16 2014 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-170015- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 501 AM CDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE REGION TODAY THROUGH THIS EVENING. A FEW STORMS COULD CONTAIN SMALL HAIL IN NORTHEAST NEBRASKA THIS MORNING. THEN...SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AS VERY HIGH INSTABILITY DEVELOPS AS DEEPER MOISTURE RETURNS TO THE REGION AND A WARM FRONT LIFTS NORTHWARD ACROSS THE PLAINS. VERY LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH ANY SUPERCELLS THAT DEVELOP LATER TODAY. AND ISOLATED TORNADO WILL ALSO BE POSSIBLE BETWEEN OMAHA AND SIOUX CITY. THUNDERSTORMS SHOULD PUSH EAST OF THE AREA BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HOT AND HUMID CONDITIONS ARE EXPECTED FOR TUESDAY AND WEDNESDAY. AFTERNOON HEAT INDEX VALUES COULD APPROACH 95 TO 100 BOTH DAYS. ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATER IN THE WEEK...FROM WEDNESDAY NIGHT THROUGH FRIDAY AS A COUPLE OF WEATHER DISTURBANCES MOVE ONTO THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. DEWALD
In the hours before
Local storm report, Jun 16, 3:43 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
343 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TORNADO STANTON 41.95N 97.22W
06/16/2014 STANTON NE LAW ENFORCEMENT
&&
KGROSSLocal storm report, Jun 16, 3:46 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
346 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TORNADO 8 S NORFOLK 41.92N 97.42W
06/16/2014 MADISON NE STORM CHASER
TORNADO WAS ON THE GROUND 338 PM TO 340 PM NEAR THE
JUNCTION OF HIGHWAY 81 AND 833 ROAD. THEN LIFTED.
&&
MILLERLocal storm report, Jun 16, 3:49 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
349 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TORNADO 2 SW STANTON 40.95N 97.20W
06/16/2014 SEWARD NE LAW ENFORCEMENT
&&
KGROSSLocal storm report, Jun 16, 3:52 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
352 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TORNADO 2 SW STANTON 41.93N 97.25W
06/16/2014 STANTON NE LAW ENFORCEMENT
&&
KGROSSLocal storm report, Jun 16, 4:07 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
407 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TORNADO STANTON 41.95N 97.22W
06/16/2014 STANTON NE TRAINED SPOTTER
HOME DESTROYED
&&
KGROSSLocal storm report, Jun 16, 4:12 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
412 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TORNADO 6 NNW STANTON 42.03N 97.27W
06/16/2014 STANTON NE STORM CHASER
HOME DESTROYED APPROXIMATELY 6 TO 7 MILES NORTH NORTHWEST
OF STANTON. STORM CHASER ALSO REPORTED TORNADO MOVING
ACROSS HIGHWAY 275 EAST OF NORFOLK.
&&
MILLERThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:01 PM CDT | River Flood Advisory | OAX | Dodge | 25 hr |
| Jun 16, 7:51 AM CDT | Special Weather Statement | OAX | Madison | 54 min |
| Jun 16, 7:58 AM CDT | Severe Thunderstorm Warning | OAX | Boone, Madison, Platte | 32 min |
| Jun 16, 8:17 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Seward | 43 min |
| Jun 16, 8:27 AM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Madison, Pierce, Platte | 48 min |
| Jun 16, 8:40 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Platte | 50 min |
| Jun 16, 8:41 AM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 49 min |
| Jun 16, 8:55 AM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox, Pierce | 50 min |
| Jun 16, 9:21 AM CDT | Special Weather Statement | OAX | Cedar, Knox, Pierce, Stanton, Wayne | 24 min |
| Jun 16, 9:26 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Seward | 34 min |
| Jun 16, 9:29 AM CDT | Special Weather Statement | OAX | Colfax, Stanton, Wayne | 46 min |
| Jun 16, 9:44 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Lancaster, Saunders, Seward | 46 min |
| Jun 16, 9:52 AM CDT | Special Weather Statement | OAX | Lancaster | 53 min |
| Jun 16, 9:58 AM CDT | Severe Thunderstorm Warning | OAX | Cuming, Thurston, Wayne | 32 min |
| Jun 16, 10:23 AM CDT | Severe Thunderstorm Warning | OAX | Dodge | 37 min |
| Jun 16, 10:26 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saunders | 49 min |
| Jun 16, 10:32 AM CDT | Special Weather Statement | OAX | Cedar, Stanton, Wayne | 28 min |
| Jun 16, 10:40 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Dodge, Washington | 50 min |
| Jun 16, 10:54 AM CDT | Severe Thunderstorm Warning | OAX | Cuming, Thurston, Wayne | 36 min |
| Jun 16, 11:00 AM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy, Saunders | 60 min |
| Jun 16, 11:18 AM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Saunders, Washington | 27 min |
| Jun 16, 11:21 AM CDT | Severe Thunderstorm Warning | OAX | Burt | 54 min |
| Jun 16, 11:24 AM CDT | Areal Flood Advisory | OAX | Cuming, Stanton, Thurston, Wayne | 3 hr |
| Jun 16, 11:24 AM CDT | Severe Thunderstorm Warning | OAX | Thurston | 36 min |
| Jun 16, 11:32 AM CDT | Areal Flood Advisory | OAX | Douglas | 3 hr |
| Jun 16, 11:34 AM CDT | Severe Thunderstorm Warning | OAX | Douglas, Washington | 56 min |
| Jun 16, 11:42 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Washington | 33 min |
| Jun 16, 12:02 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 28 min |
| Jun 16, 2:04 PM CDT | Special Weather Statement | OAX | Boone, Madison, Platte, Stanton | 26 min |
| Jun 16, 2:07 PM CDT | River Flood Warning | OAX | Cass | 29 hr |
| Jun 16, 2:07 PM CDT | River Flood Warning | OAX | Otoe | 11 days |
| Jun 16, 2:07 PM CDT | River Flood Warning | OAX | Nemaha | 18 days |
| Jun 16, 2:07 PM CDT | River Flood Warning | OAX | Richardson | 18 days |
| Jun 16, 2:17 PM CDT | Special Weather Statement | OAX | Madison | 28 min |
| Jun 16, 2:57 PM CDT | Special Weather Statement | OAX | Madison | 48 min |
| Jun 16, 3:03 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Platte, Stanton | 42 min |
| Jun 16, 3:40 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Stanton, Wayne | 50 min |
| Jun 16, 3:41 PM CDT | Tornado Warning | OAX | Cuming, Stanton | 34 min |
| Jun 16, 4:29 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Stanton, Thurston, Wayne | 46 min |
| Jun 16, 4:40 PM CDT | Tornado Warning | OAX | Cuming, Thurston, Wayne | 35 min |
| Jun 16, 5:05 PM CDT | Flash Flood Warning | OAX | Cuming, Stanton, Thurston, Wayne | 4 hr |
| Jun 16, 5:15 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 30 min |
| Jun 16, 5:19 PM CDT | Tornado Warning | OAX | Thurston | 26 min |
Nearby
Tornado Warnings in Nebraska, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.